MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG27518UX
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817); Insufficient Information (4580)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous, moderately calcified lesion with 90% stenosis in the mid obtuse marginal (om) artery.The device was inspected with no issues noted.Negative prep was preformed with issues.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device, and there was no excessive force used.It was reported that there was balloon inflation and deflation difficulties and the device would not deflate at the lesion site.The initial prep was performed and no issues were noted.However, when the stent was deployed initially it was noticed that most of the balloon looked like it was filled with air.The dial on the inflation device went up to 14 atm so it appeared the balloon had inflated.The balloon was then re-prepped while still inside the stent and was inflated again.The inflation device was also re-prepped.The balloon was slowly inflated to 14 atm and it appeared to successfully deploy the stent.An attempt was then made to deflate the balloon but the balloon would not deflate.Multiple attempts were made to deflate the balloon with the inflation device but were unsuccessful.The balloon was attempted to be deflated with a large syringe but this too was unsuccessful.The patient developed st elevation and pain with the prolonged inflation.The balloon was then inflated with the inflation device until the balloon ruptured.It is unknown what atmospheres the balloon went up to but it was the maximum of the inflation device, approximately 28 atm.When the balloon ruptured it was possible to remove the balloon delivery system without incident.The stent was post-dilated with another balloon.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: there was no difficulties noted when removing the protective sheath.No difficulties to remove the packaging stylette reported.It was stated that more bubbles than normal were noted during negative prep.The inflation device was a non-medtronic device.There were no deflation difficulties noted after the first inflation.The device was moved or repositioned in the lesion.A 30/70 concentration of contrast/saline was used.The same inflation device was used successfully with other devices.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no resistance noted when removing the protective sheath from the stylette.The protective sheath and packaging stylette were removed together.The initial negative prep was preformed with no issues.It was detailed that there was partial deployment of the stent after the balloon was inflated.Delays were noted during initial inflation.The balloon was then re-prepped by pulling negative pressure, while still inside the stent and was inflated again.A 30/70 concentration of contrast/saline was used, with both inflations medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15714369
Report Number9612164-2022-04026
Device Sequence Number11992897
Product Code NIQ
UDI-Device Identifier00763000511395
UDI-Public00763000511395
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberONYXNG27518UX
Device Catalogue NumberONYXNG27518UX
Device Lot Number0011026888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/09/2022
12/12/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/22/2022
01/11/2023
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale